J Korean Soc Clin Toxicol.  2008 Dec;6(2):142-145.

Rhabdomyolysis after Lamotrigine Poisoning: A Case report

Affiliations
  • 1Department of Emergency Medicine, National Health Insurance Corporation Ilsan Hospital, GyeongGi-do, Korea. gu.hongdu@gmail.com

Abstract

Lamotrigine is a newer anti-epileptic drug for adjunctive treatment of refractory epilepsy, partial seizures, generalized tonic-clonic seizures, and bipolar disorder. Lamotrigine overdose causes serious central nervous and cardiovascular problems, but reports are uncommon. Few lamotrigine overdoses have been described because anti-epileptic drug use is limited and usually used with combination of other anti-epileptic drugs. In addition, most patients visit emergency departments with multi-drug overdoses, so few cases of lamotrigine poisoning alone exist. We had a female patient visit our emergency department a couple of hours after a lamotrigine overdose treated with intravenous hydration and urine alkalization by NaHCO3. She recovered successfully without any evidence of renal injury. However, she developed profound rhabdomyolysis, a previously unreported complication of this medication. We suggest that serial creatine kinase levels should be measured after lamotrigine poisoning.

Keyword

Lamotrigine; Rhabdomyolysis; Poisoning

MeSH Terms

Bipolar Disorder
Creatine Kinase
Emergencies
Epilepsies, Partial
Female
Humans
Rhabdomyolysis
Seizures
Triazines
Creatine Kinase
Triazines
Full Text Links
  • JKSCT
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error